Integrase strand transfer inhibitor-associated diabetes mellitus: A case report

Peter S. Fong, Devon M. Flynn, Christopher D. Evans, Philip (Todd) Korthuis

Research output: Contribution to journalReview article

10 Scopus citations

Abstract

Integrase strand transfer inhibitors (INSTIs) have become integral antiretroviral therapy (ART) agents for treating HIV infection. We report the case of a 44-year-old male with a history of hemophilia A who developed diabetes mellitus four months after switching from abacavir, lamivudine, and efavirenz to abacavir, lamivudine, and raltegravir. Hemoglobin A1C normalized without further need for exogenous insulin after raltegravir was switched back to efavirenz. In this case report, we will review a possible mechanism for INSTI-induced hyperglycemia and/or diabetes mellitus.

Original languageEnglish (US)
Pages (from-to)626-628
Number of pages3
JournalInternational Journal of STD and AIDS
Volume28
Issue number6
DOIs
StatePublished - May 1 2017

Keywords

  • diabetes mellitus
  • HIV
  • Integrase inhibitors
  • raltegravir

ASJC Scopus subject areas

  • Dermatology
  • Public Health, Environmental and Occupational Health
  • Pharmacology (medical)
  • Infectious Diseases

Fingerprint Dive into the research topics of 'Integrase strand transfer inhibitor-associated diabetes mellitus: A case report'. Together they form a unique fingerprint.

  • Cite this